I have had some kind of cold/flu, sinusitis (all in one) for about three weeks. Finally I went to the doctor she prescribes antibiotics, anticough medicine etc. I also developed somehow a muscle spams around my neck aparently due to excesive coughing. The pain became the worst ever to the point of tears. The doctor prescribed skelaxin 800mg, it didn't help, then I added 400mg Advil.. The pain somehow got better, but still there. So Went for Motrin 800mg with Skelaxin, didn't help. So finally she gave a prescription of Tramadol 50mg.. it doesn't work. I don't what to do, I can sleep, I can't move my head, it's hard to drive. I had tried ice therapy and about to start heat theraphy, but I'm still waiting for the swelling to go down. I wonder is this a muscle spams or what? I'm freaking out.. can't cry no more, I loss all my tears last night. what should I do?
First let me tell you that I'm sorry for the discomfort. The meds you have are not meds that can help you type of pain. You need a stronger Muscle Relaxer like Flexeril or Soma. These will work much better than Skelaxin which in my opinion is the "Baby" of the Muscle relaxer meds. It is wise to stay on an anit-inflammatory like Motrin but you might want to try 800mg Ibuphropen (sp) Also. I would tell your Doc that the pain reliever is not working and request something stronger. Again, Tramadol in my opinion is a "Baby" pain reliever. Hydrocodone might be more effective in relieving your pain symptoms. To sum it up, you really need to inform your Doc that the regiment is not effective and you really need added relief at this point. Please excuse my spelling, I can't find my glasses. Take care and I hope you find the relief you need.
Welcome to MedHelp. I am glad you found us on the Pain Management Forum. I am sorry to hear about your pain. It sounds like you may have Wryneck, also know as Torticollis.
Torticollis or (Wryneck) is a twisting of the neck that causes the head to rotate and tilt at an odd angle. It is caused by irritation to cervical nerves, which results in spasm of the neck muscles. In addition to vigorous movement or injury, torticollis may be caused by sleeping in an awkward position, anxiety, neck muscle or burn injury. It may also be a secondary condition that results from slipped facette (two small joints on the side of the spine), herniated disc, viral or bacterial infection. It makes sense that if you have Wryneck it is caused by the flu-like symptoms that you experienced.
It is important to report the severity of your pain to your physician. If it is severe you may want to go to ER. Motrin IS Ibuprofen. So you should not take a pill from a bottle that says Motrin and another pill from a bottle that says Ibuprofen. Remember these are the SAME. The answer to your question, why is Tramadol not working is simple, it is not strong enough to control or ease your pain. There are also other muscle relaxants that may be more effective for you.
I highly suggest that you contact your PCP and inform him of your pain. Again if you are extremely uncomfortable you should go to ER to obtain pain relief. Best of luck to you. Please take and let us know how you are doing. I will look forward to your next update. Peace, Tuck
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.